MAUDE Adverse Event Report: APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 115
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures and shipped according to manufacturer's specifications.Surgeon, information analysis: on (b)(6) 2024 apifix was notified that at patient (b)(6) (pas #091-a023)'s 3 year follow-up, x-rays showed that the apifix rod was broken.The patient experienced popping of the device but no back pain associated with it.The patient is scheduled to have the device removed on (b)(6) 2024.Risk assessment: reoperation events are a known risk that was assessed and recorded by the product risk assessment.Implant breakage is addressed in the ifu as potential risks associated with the mid-c system and spinal surgery generally.The risk of broken rod - implant breakage has been assessed and found to be acceptable.The risk has been quantified, characterized, and documented as acceptable within full risk assessment.The explanted device is expected to be returned to manufacturer following the removal.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Event or Problem Description
On (b)(6) 2024 apifix was notified that at patient (b)(6) (pas #091-a023)'s 3 year follow-up, x-rays showed that the apifix rod was broken.The patient experienced popping of the device but no back pain associated with it.The patient is scheduled to have the device removed on (b)(6) 2024.
 
Additional Manufacturer Narrative
On 12-dec-2024 patient # (b)(6) underwent removal procedure.The tissue at the surgical site and adjacent to the implant at the time of removal was described as being 'pink' and 'tissue healthy'.No metalosis was observed.The explanted device is expected to be returned to manufacturer.A failure analysis will be conducted.Once additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The explanted device was returned to orthopediatrics in (b)(6) and was subjected to cleaning, steam sterilizing, and engineering evaluation.Upon receipt, the device was obviously fractured at the mid-point of the pole.The fracture surfaces showed signs of post-fracture wear, indicating that the device remained implanted after the fracture event had occurred.Minimal wear was observed on spherical ring which did not appear to be entirely through the adlc coating as the lighter colored base material was not observed.The wear analysis portion of retrieval and analysis protocol ((b)(4)) was not conducted because the cause of failure was obvious, fracture of the mid-c component.

Brand Name
MINIMALLY INVASIVE DEFORMITY CORRECTION (MID-C) SYSTEM
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key20876175
Report Number3013461531-2024-00060
Device Sequence Number18096123
Product Code QGP
UDI-Device Identifier07290018128039
UDI-Public07290018128039
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMID-C 115
Device Catalogue NumberMUS-115-040
Device Lot NumberAF-11-046-20
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/01/2025
07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale